Communications in Information and Systems

Volume 13 (2013)

Number 2

Special Issue in Honor of Marshall Slemrod: Part 2 of 4

Asymptotic behavior of BV solutions to the equations of nonlinear viscoelasticity

Pages: 201 – 209

DOI: http://dx.doi.org/10.4310/CIS.2013.v13.n2.a4

Author

Constantine M. Dafermos (Division of Applied Mathematics, Brown University, Providence, Rhode Island, U.S.A.)

Abstract

It is shown that the total variation of admissible BV solutions to the Cauchy problem for a system modeling the equations of motion of one-dimensional nonlinear viscoelastic media with fading memory decays to zero as $t \to \infty$.

Full Text (PDF format)